Title: Recovering risk-neutral probability density functions from options prices using cubic splines and ensuring nonnegativity
Authors: Monteiro, Ana Margarida 
Tütüncü, Reha H. 
Vicente, Luís N. 
Keywords: Option pricing;Risk-neutral density estimation;Cubic splines;Quadratic programming;Semidefinite programming
Issue Date: 2008
Citation: European Journal of Operational Research. 187:2 (2008) 525-542
Abstract: We present a new approach to estimate the risk-neutral probability density function (pdf) of the future prices of an underlying asset from the prices of options written on the asset. The estimation is carried out in the space of cubic spline functions, yielding appropriate smoothness. The resulting optimization problem, used to invert the data and determine the corresponding density function, is a convex quadratic or semidefinite programming problem, depending on the formulation. Both of these problems can be efficiently solved by numerical optimization software.
URI: http://hdl.handle.net/10316/5476
Rights: openAccess
Appears in Collections:FEUC- Artigos em Revistas Internacionais

Files in This Item:
File Description SizeFormat 
filee36f04dffc83495aaa0f22f50d912326.pdf606.47 kBAdobe PDFView/Open
Show full item record
Google ScholarTM
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.